MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW; PLATE, FIXATION, BONE
Catalog Number 703701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During a osteosynthesis surgery of the right humerous, 2.0 mm cutter ref.703701 broke, in the tray there were 2 items of the same code with the respective lots 04470v- 04830v (customer cannot say which is the lot nr.).Part of the device remained in the body.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be fatigue related.The failure was caused by the fatigue of the material, which is highly connected to the normal wear of the device, since it has been used since 2017.Furthermore, the use of the instrument on a patient with hard bone could also have accelerated the breakage, since the mechanical forces to which it had been subjected are high.The device inspection revealed the following: the microscope picture of the broken tip of the device shows shiny areas, which are the indicator that the material broke mainly because of fatigue.Indeed, the shiny spots indicate that the device first of all broke partially, and that the two parts rubbed against each other before breaking completely.This behavior is characteristic of a fatigue fracture.Moreover, the breakage lines further prove that the material underwent torsion, which is logical with the use of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
During a osteosynthesis surgery of the right humerous, 2.0 mm cutter ref.703701 broke, in the tray there were 2 items of the same code with the respective lots 04470v- 04830v (customer cannot say which is the lot nr.) part of the device remained in the body.

Brand Name
DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8487662
Report Number0008031020-2019-00349
Device Sequence Number19145904
Product Code HRS
UDI-Device Identifier07613154973422
UDI-Public07613154973422
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703701
Device Lot Number04470V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;